Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Melbourne, FL

July 19, 2007Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 19, 2007, 4:00 PM EDT for Seminole County, Florida. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 4:00 PM EDT (20:00 UTC)
Expired
Jul 19, 2007, 5:00 PM EDT
In force
60 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Seminole County, FL

The radar

The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 4:40 PM EDTTSTM WND DMGGeneva, FLSEMINOLE CO EM REPORTED POWER LINE DOWN IN GENEVA
Jul 19, 4:50 PM EDTHAIL 0.7Chuluota, FLSEMINOLE CO. EM REPORTED DIME SIZE HAIL IN CHULUOTA
Jul 19, 4:50 PM EDTHAIL 0.75Chuluota, FLTRAINED SPOTTER REPORTED PENNY HAIL AT SR50 AND CHULUOTA ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 192004
SVRMLB
FLC117-192100-
/O.NEW.KMLB.SV.W.0073.070719T2000Z-070719T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
400 PM EDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEMINOLE COUNTY IN FLORIDA.

* UNTIL 500 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS FROM GENEVA TO CHULUOTA
  ...DRIFTING INLAND ALONG THE EAST COAST SEA BREEZE.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  OVIEDO AND LAKE JESSUP...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2878 8102 2883 8127 2861 8126 2861 8098

$$


CRISTALDI
3 follow-up statements
000 
WWUS52 KMLB 192014
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT THU JUL 19 2007

FLC117-192100-
/O.CON.KMLB.SV.W.0073.000000T0000Z-070719T2100Z/
SEMINOLE FL-
413 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN SEMINOLE COUNTY...

...STORM WITH HAIL UP TO GOLF BALL SIZE HEADE FOR CHULUOTA...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS APPROACHING CHULUOTA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVIEDO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 2878 8102 2883 8127 2861 8126 2861 8098

$$


CRISTALDI
000 
WWUS52 KMLB 192014 RRA
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
413 PM EDT THU JUL 19 2007

FLC117-192100-
/O.CON.KMLB.SV.W.0073.000000T0000Z-070719T2100Z/
SEMINOLE FL-
413 PM EDT THU JUL 19 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EASTERN SEMINOLE COUNTY...

...STORM WITH HAIL UP TO GOLF BALL SIZE HEADED FOR CHULUOTA...

AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING 
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS APPROACHING CHULUOTA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OVIEDO

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD
TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

LAT...LON 2878 8102 2883 8127 2861 8126 2861 8098

$$


CRISTALDI
000 
WWUS52 KMLB 192057
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
457 PM EDT THU JUL 19 2007

FLC117-192107-
/O.EXP.KMLB.SV.W.0073.000000T0000Z-070719T2100Z/
SEMINOLE FL-
457 PM EDT THU JUL 19 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE COUNTY
EXPIRES AT 500 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS EXITING THE WARNING 
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2878 8102 2883 8127 2861 8126 2861 8098

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:15 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 19, 2:15 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUL 19 2007

.DISCUSSION...
CURRENTLY-TONIGHT...WEAK LOW LEVEL TROUGH WAS EVIDENT IN EARLY
AFTERNOON WIND/CLOUD PATTERN ROUGHLY ORIENTED ALONG I-4...WHICH WAS
SETTING UP A WEAK CONVERGENCE ZONE FROM LAKE KISSIMMEE TO CAPE
CANAVERAL AND SCATTERED SHOWERS/STORMS HAD FORMED.  THIS SHOULD LEAD
TO OUTFLOW BOUNDARIES WHICH ACT TO INCREASE CONVECTION THROUGH THE
REMAINDER OF THE AFTERNOON.  THE SEA BREEZES ARE SLOWLY PUSHING
INLAND ALONG EACH COAST WHICH WILL ALSO LEAD TO INCREASED LOW LEVEL
CONVERGENCE.  WILL CARRY A 20 PERCENT POP AREAWIDE TONIGHT...BUT THE
LATE AFTERNOON COVERAGE WILL BE HIGHER FOR MOST OF THE AREA.

FRI...BREAKDOWN OF THE RIDGE WILL ALLOW A VORT LOBE TO SETTLE ACROSS
NORTHERN FL. MEANWHILE...A DEEPENING AREA OF LOW PRESSURE ACROSS
NORTHERN NEW ENGLAND WILL DRAG A FRONTAL BOUNDARY INTO
CENTRAL-SOUTHERN GA. FALLING HEIGHTS AND STEEPENING LAPSE RATES
COUPLED WITH AMPLE MOISTURE IN A PREFRONTAL ENVIRONMENT WILL PRODUCE
SCATTERED AFTERNOON STORMS ACROSS THE AREA. LATEST GFS SUGGESTS THAT
STRONG SYNOPTIC FORCING ALONG WITH VERY WARM SURFACE TEMPERATURES
(HIGHS IN THE LOW-MID 90S) MAY SUPPORT CONVECTION EVEN AFTER
SUNSET...MAINLY ACROSS THE NORTHERN COUNTIES.

SAT-SUN...MODEL TRENDS INDICATE THAT THE WEATHER WILL REMAIN
UNSETTLED THIS WEEKEND. HEIGHTS WILL CONTINUE TO FALL AS THE
LONGWAVE TROUGH DIGS DOWN THE EASTERN SEABOARD. FRONTAL BOUNDARY IS
EXPECTED TO BECOME STATIONARY ACROSS THE PENINSULA...PROVIDING THE
FOCUS FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. OFFSHORE
STEERING FLOW SUGGESTS THAT THE STRONGEST LOW-LEVEL MOISTURE
CONVERGENCE AND HIGHEST COVERAGE OF PRECIPITATION WILL BE LOCATED
ALONG THE EAST COAST.

MON-THU...UPPER VORTEX NEAR NYC WILL LIKELY BECOME CUT OFF...BEFORE
MEANDERING NORTHWARD INTO CANADA. IN ITS WAKE...A SUBTROPICAL RIDGE
WILL BUILD ACROSS THE REGION. STRENGTHENING OF THE BERMUDA HIGH IS
EXPECTED...ALONG WITH A RETURN TO AN ONSHORE FLOW AND SLIGHTLY LOWER
STORM CHANCES.

&&

.AVIATION...THERE IS STILL PLENTY OF HEATING GOING ON ACROSS THE
INTERIOR AND LARGE SCALE BOUNDARIES HAVE NOT PENETRATED INLAND YET.
IT LOOKS LIKE THE MEETING OF THE EAST/WEST BOUNDARIES WILL OCCUR
NEAR THE CENTER OF THE PENINSULA...POSSIBLY NEAR THE I-4 CORRIDOR
ONCE AGAIN...SO THE INTERIOR TAF SITES WILL BE VULNERABLE TO STRONG
STORMS WITH IFR CONDITIONS...THROUGH AROUND 00Z.  COASTAL SITES FROM
KMLB NORTH ALSO HAVE A CHANCE FOR STRONG STORMS WITH IFR CONDITIONS
...PROBABLY ENDING BEFORE 00Z.

&&

.MARINE...THERE ARE NO WIND/SEA CONCERNS WITH MAINLY AN OFFSHORE SOUTH
TO SOUTHWEST FLOW AT OR BELOW 10 KNOTS AND SEAS 3 FEET OR LESS.
THERE IS NOT A LOT OF STEERING FLOW SO THE STORMS OVER LAND PROBABLY
ARE NOT GOING TO PUSH MUCH OFFSHORE IN THE NORTH.  THE GFS SHOWS
SOME COOLING ALOFT TONIGHT ASSOCIATED WITH WEAK NORTHERN STREAM
SHORTWAVE...SO WOULD NOT BE SURPRISED FOR STRONG STORMS TO IGNITE
ACROSS THE WATERS OVERNIGHT...ESPECIALLY IN THE NORTH.

ALTHOUGH THE GRADIENT IS EXPECTED TO REMAIN WEAK THROUGH THE
WEEKEND...STORMS PUSHING OFFSHORE ACROSS THE INTRACOASTAL AND
ATLANTIC WATERS WILL POSE A THREAT TO BOATERS. SOME STORMS WILL HAVE
THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GALE FORCE GUSTS AND
LOCALLY ROUGH SEAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  92  77  88 /  20  40  20  50
MCO  74  95  75  93 /  20  40  20  50
MLB  75  92  76  89 /  20  30  10  40
VRB  74  90  77  89 /  20  30  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....HIRSCH
Hazardous weather outlook, Jul 19, 6:27 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
627 AM EDT THU JUL 19 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192200-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
627 AM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL DEVELOP EARLY THIS AFTERNOON OVER
THE COASTAL COUNTIES AS THE SEA BREEZE BOUNDARY BEGINS A SLOW TREK
INLAND. STORM COVERAGE WILL INCREASE OVER THE INTERIOR COUNTIES OF
EAST CENTRAL FLORIDA...AS WELL AS VOLUSIA COUNTY...BY MID
AFTERNOON AND WILL LAST INTO THE EARLY EVENING. STORM MOVEMENT
DURING THE MID TO LATE AFTERNOON WILL SOUTH OR SOUTHWEST AT 5 TO
10 MPH.

A FEW STORMS MAY BECOME STRONG...WITH THE POTENTIAL FOR STRONG
WIND GUSTS OVER 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. MOVE TO A SAFE LOCATION INDOORS AT THE FIRST SIGN OF AN
APPROACHING OR DEVELOPING STORM.

...FLOOD IMPACT...
SLOW STORM MOVEMENT THIS AFTERNOON WILL RESULT IN PONDING OF WATER
ON ROADWAYS AND MINOR TEMPORARY FLOODING OF POOR DRAINAGE AREAS.
RAINFALL OF TWO TO THREE INCHES IN LESS THAN AN HOUR MAY OCCUR IN
A FEW LOCATIONS AS STORMS MERGE OVER THE INTERIOR...MAINLY FROM
NEAR ORLANDO TO SANFORD TO DELAND TO LAKE GEORGE.

...MARINE THUNDERSTORM GUST IMPACT...
A FEW SLOW MOVING STORMS MAY DROP SOUTH ACROSS FLAGLER AND VOLUSIA
COUNTIES...ESPECIALLY DURING THE LATE AFTERNOON. STRONG WIND GUSTS
OVER 35 KNOTS ASSOCIATED WITH THESE STORMS COULD AFFECT PORTIONS
OF THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC WATERS NORTH
OF PORT CANAVERAL. MARINERS SHOULD KEEP A WATCH ON THE NORTH AND
NORTHWEST HORIZON FOR APPROACHING STORMS LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON
THROUGH THE MIDDLE OF NEXT WEEK. AN INCREASED COVERAGE AND
INTENSITY OF STORMS IS POSSIBLE THIS WEEKEND...ESPECIALLY NORTH OF
ORLANDO...AS A TROUGH OF LOW PRESSURE DROPS INTO THE NORTHERN
PENINSULA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

SPRATT

In the hours before

Special weather statement, Jul 19, 2:15 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUL 19 2007

FLZ047-147-191945-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
215 PM EDT THU JUL 19 2007

...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND
WATERSPOUTS AROUND COASTAL BREVARD COUNTY...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND LIGHTNING STORMS COVERING MUCH OF BREVARD COUNTY
FROM TITUSVILLE AND CAPE CANAVERAL SOUTHWARD TO NEAR MELBOURNE AND
SATELLITE BEACH. THIS ACTIVITY WAS MOVING VERY LITTLE.

ATMOSPHERIC CONDITIONS...LIGHT SOUTHWEST SURFACE WINDS COUPLED WITH
INCREASING EASTERLY WINDS ASSOCIATED WITH THE ATLANTIC SEA BREEZE
...COULD LEAD TO THE FORMATION OF FUNNEL CLOUDS OR WATERSPOUTS WITH
SOME OF THESE STORMS.

FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL
TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

IN ADDITION...RADAR IS ALSO SHOWING AN INCREASE IN INTENSITY WITH
SOME OF THE STORMS AROUND VIERA. FREQUENT LIGHTNING...TORRENTIAL
DOWNPOURS...STRONG WIND GUSTS...AND SMALL HAIL COULD ACCOMPANY THIS
CELL...OR SOME OF THE OTHER STORMS THAT INTENSIFY.

SEEK SHELTER INDOORS IN ADVANCE OF THREATENING WEATHER.

CRISTALDI
Local storm report, Jul 19, 2:52 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT THU JUL 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             MELBOURNE               28.08N 80.61W
07/19/2007  E0.25 INCH       BREVARD            FL   PUBLIC

            PEA-SIZED HAIL REPORTED NEAR MELBOURNE MALL.

&&

DLJ
Special weather statement, Jul 19, 3:33 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU JUL 19 2007

FLZ053-054-058-192015-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-
333 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY...
SOUTHERN OSCEOLA COUNTY INTO OKEECHOBEE COUNTY...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER YEEHAW JUNCTION.  THE STORM WAS NEARLY STATIONARY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY
Special weather statement, Jul 19, 3:57 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
357 PM EDT THU JUL 19 2007

FLZ045-046-053-192100-
ORANGE-OSCEOLA-SEMINOLE-
357 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...WESTERN
OSCEOLA COUNTY...SEMINOLE COUNTY...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER GENEVA...MOVING WEST AT 10 MPH. ADDITIONAL STORMS
WILL DEVELOP ACROSS WESTERN SEMINOLE...CENTRAL ORANGE AND CENTRAL
OSCEOLA COUNTIES THROUGH 5 PM.

LOCATIONS IN THE PATH OF THESE DEVELOPING STRONG STORMS INCLUDE
SANFORD...ORLANDO...NARCOSSEE...ST CLOUD AND KISSIMMEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:21 PM EDTSevere Thunderstorm WarningMLBBrevard54 min
Jul 19, 2:27 PM EDTSpecial Marine WarningMLB93 min
Jul 19, 4:20 PM EDTSevere Thunderstorm WarningMLBOrange55 min
Jul 19, 4:44 PM EDTSevere Thunderstorm WarningMLBOsceola41 min
Jul 19, 5:42 PM EDTSevere Thunderstorm WarningMLBLake63 min
Jul 19, 6:00 PM EDTSevere Thunderstorm WarningMLBLake, Orange50 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.